Alert archive / Texas / Coastal Flood Statements in 2018
Coastal Flood Statement 7, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Oct 24, 2018, 4:45 AM CDT for Kenedy County, Texas. It took effect at Oct 24, 2018, 5:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2018, 4:45 AM CDT (09:45 UTC)
- In effect from
- Oct 24, 2018, 5:00 AM CDT
- Expired
- Oct 25, 2018, 5:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730 WHUS44 KBRO 240945 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 445 AM CDT Wed Oct 24 2018 ...Minor Tidal Overflow Until Early Thursday Morning... .The combination of rough swells from the northeast and above normal astronomical high tides will result in minor tidal overflow at the beaches of South Padre Island and at Boca Chica Beach from now through the early morning hours of Thursday. TXZ256-257-351-241800- /O.NEW.KBRO.CF.S.0007.181024T1000Z-181025T1000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 445 AM CDT Wed Oct 24 2018 ...Minor Coastal Flooding Remains A Threat... * COASTAL FLOODING...Water continues to run well up onto the beaches of Deep South Texas this morning. The greatest potential for coastal flooding will occur around the time of high tide. A high tide is expected at the South Padre Island Jetties at 444 PM Wednesday. Another minor high tide is expected at 1 57 AM Thursday morning. * TIMING...Now until 4 AM Thursday. * IMPACTS...High risk of rip currents, rough surf, and water running up to most of the dunes. $$ Speece
2 follow-up statements
448 WHUS44 KBRO 241734 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1234 PM CDT Wed Oct 24 2018 ...Minor Tidal Overflow Until Early Thursday Morning... .The combination of rough swells from the northeast and above normal astronomical high tides will result in minor tidal overflow at the beaches of South Padre Island and at Boca Chica Beach from now through the early morning hours of Thursday. TXZ256-257-351-250300- /O.CON.KBRO.CF.S.0007.000000T0000Z-181025T1000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1234 PM CDT Wed Oct 24 2018 ...High water expcted this afternoon... * COASTAL FLOODING...Water continues to run well up onto the beaches of Deep South Texas this morning. The greatest potential for coastal flooding will occur around the time of high tide. A high tide is expected at the South Padre Island Jetties at 444 PM Wednesday. Another minor high tide is expected at 1 57 AM Thursday morning. * TIMING...Now until 4 AM Thursday. * IMPACTS...High risk of rip currents, rough surf, and water running up to most of the dunes. $$
497 WHUS44 KBRO 250045 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 745 PM CDT Wed Oct 24 2018 ...Minor Tidal Overflow Until Early Thursday Morning... .The combination of rough swells from the northeast and above normal astronomical high tides will result in minor tidal overflow at the beaches of South Padre Island and at Boca Chica Beach through the early morning hours of Thursday. TXZ256-257-351-250900- /O.CON.KBRO.CF.S.0007.000000T0000Z-181025T1000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 745 PM CDT Wed Oct 24 2018 ...High water possible into early Thursday morning... * COASTAL FLOODING...Water continues to run well up onto the beaches of Deep South Texas. The greatest potential for coastal flooding will occur around the time of high tide. A minor high tide is expected at 1 57 AM Thursday morning. * TIMING...Now until 4 AM Thursday. * IMPACTS...High risk of rip currents, rough surf, and water running up to most of the dunes. $$ 56
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 24, 4:03 AM CDT, 42 minutes earlier.
Area forecast discussion, Oct 24, 4:03 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
403 AM CDT Wed Oct 24 2018
.SHORT TERM (Today through Thursday): Currently the remnants of
Willa continue moving northeast across the west central portions of
Mexico early this morning. A 500 mb trough axis now located over the
western U.S./Mexico border region will pick up the remnants of Willa
and move it northeastwards across central and northern Mexico moving
into southern TX by this afternoon. This 500 mb trough will then
lift out over the mid Gulf Coast region later tonight into Thurs
which will allow for drier air to finally move into the RGV dropping
off the conv chcs.
The bulk of the deeper tropical moisture and the mid level vorticity
left over from Willa will likely move in over southern TX more to
the north of the RGV. So will place the best conv chcs/QPF values
across the northern counties of Deep South TX with slightly lower
values over the southern counties.
Due to the fairly fast motion of the remnants of Willa and the mid
level troffing over the region, the heavy rain potential over the
area is pretty low today. Accordingly will not mention hvy rainfall
in the forecast and will not issue any FFA at this time.
Although the atms will be destabilizing some later today as the
500 mb trough axis approaches the region, am not sure if it will
destabilize enough to require the mention of thunder. So for now
will leave this out of the forecast and will only mention showers
across the area.
As the deeper moisture values start to decrease across the region
later today into Thurs, expect temps to start warming up tomorrow as
the area finally starts seeing some sunshine. Short term temp
guidance from the NAM/GFS and ECMWF is in pretty good agreement and
will stick close to a model blend for maxes/mins through Thurs.
Overall confidence in the forecast wording this morning is above
average due to the good short term model agreement.
.LONG TERM (Thursday Night through Tuesday): Generally rain-free
conditions are expected across deep south Texas through the
forecast period as a dry westerly to northerly flow aloft
develops over Texas. However, a weak 500 mb short wave trough moves
overhead on Friday. This feature will bring an increase in
cloudiness and may generate a slight chance of showers, especially
for the western portions, Friday afternoon. Temperatures will
begin to warm through the weekend as surface high pressure builds
across the western Gulf of Mexico. A cold front is forecast to
move into north Texas Sunday morning and move south into deep
south Texas Sunday night into Monday morning. Temperatures are
expected to be near to slightly below normal early next week in
the wake of the front.
&&
.MARINE (Today through Thursday): Buoy020 is reporting a North wind
around 16kts with swells dropping down to around 6.5 feet early this
morning. The PGF across the marine areas will gradually weaken
throughout the day today as the coastal surface trough/low starts
moving out to the north and northeast away from the lower TX
coastline. This will allow for the winds and seas along the lower TX
coastline to slacken below SCA levels today through tomorrow. Will
allow the SCA for the offshore waters to expire at 4 am and will
replace this wording with SCEC wording for the offshore waters for
today.
Thursday night through Sunday night: Generally favorable marine
conditions are expected through the weekend as weak high pressure
develops across the western Gulf of Mexico. Light to moderate
winds and low to moderate seas will prevail through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 73 61 76 64 / 40 40 10 10
BROWNSVILLE 76 62 78 63 / 40 40 10 10
HARLINGEN 73 59 77 61 / 40 30 10 10
MCALLEN 71 60 79 62 / 50 30 10 10
RIO GRANDE CITY 67 58 76 59 / 60 20 0 10
SOUTH PADRE ISLAND 72 63 73 66 / 40 40 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for hazardous seas until 4 AM CDT early
this morning for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...60
Long Term...63Hazardous weather outlook, Oct 23, 4:34 PM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 434 PM CDT Tue Oct 23 2018 TXZ248>257-351-353-242200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 434 PM CDT Tue Oct 23 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the local beaches Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-242200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 434 PM CDT Tue Oct 23 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory for Hazardous Seas is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 4 AM CDT Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:30 AM CDT | Small Craft Advisory for Hazardous Seas | BRO | 10 hr |
Nearby
Coastal Flood Statements in Texas, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.